Virus Replication as a Phenotypic Version of Polynucleotide Evolution

Virus Replication as a Phenotypic Version of Polynucleotide Evolution

Autor Antoneli, Fernando Autor UNIFESP Google Scholar
Bosco, Francisco Autor UNIFESP Google Scholar
Castro, Diogo Autor UNIFESP Google Scholar
Janini, Luiz Mario Autor UNIFESP Google Scholar
Instituição Universidade Federal de São Paulo (UNIFESP)
Resumo In this paper, we revisit and adapt to viral evolution an approach based on the theory of branching process advanced by Demetrius et al. (Bull. Math. Biol. 46:239-262, 1985), in their study of polynucleotide evolution. By taking into account beneficial effects, we obtain a non-trivial multivariate generalization of their single-type branching process model. Perturbative techniques allows us to obtain analytical asymptotic expressions for the main global parameters of the model, which lead to the following rigorous results: (i) a new criterion for no sure extinction, (ii) a generalization and proof, for this particular class of models, of the lethal mutagenesis criterion proposed by Bull et al. (J. Virol. 18:2930-2939, 2007), (iii) a new proposal for the notion of relaxation time with a quantitative prescription for its evaluation, (iv) the quantitative description of the evolution of the expected values in four distinct stages: extinction threshold, lethal mutagenesis, stationary equilibrium, and transient. Finally, based on these quantitative results, we are able to draw some qualitative conclusions.
Palavra-chave Viral evolution
Branching processes
Phenotypic model
Idioma Inglês
Financiador Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq)
Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)
Coordenação de Aperfeiçoamento de Pessoal de Nível Superior (CAPES)
Número do financiamento CNPq: PQ-313224/2009-9
Data de publicação 2013-04-01
Publicado em Bulletin of Mathematical Biology. New York: Springer, v. 75, n. 4, p. 602-628, 2013.
ISSN 0092-8240 (Sherpa/Romeo, fator de impacto)
Publicador Springer
Extensão 602-628
Fonte http://dx.doi.org/10.1007/s11538-013-9822-9
Direito de acesso Acesso restrito
Tipo Artigo
Web of Science WOS:000316684500003
Endereço permanente http://repositorio.unifesp.br/handle/11600/36150

Exibir registro completo




Arquivo

Arquivo Tamanho Formato Visualização

Não existem arquivos associados a este item.

Este item está nas seguintes coleções

Buscar


Navegar

Minha conta